Saturday, May 16, 2015

Not so restful sleep

I have lots of problems sleeping. Its tough to have ailments which cause both fatigue and insomnia. So being the good patient that I am, I spoke with my doctors about getting some sleep aids. I was prescribed one and given the caution that it can cause weird dreams. And it does. Yowza!

I get the weirdest dreams with places I have lived piled up on top of each other, with different friends, family members, pets, etc all mixed in together. I wake up feeling all agitated. I cut the dose to half a pill. Then I tried adding some anti anxiety meds, which leave me in need of a nap.

This clearly isn't working. I wake up having slept but with a knot in my stomach. I need a new plan here.

So back to the damn doctor I go. As if I need another doctor appointment.

1 comment:

Anonymous said...

Hi Caroline,

I'm with you on sleeping pills! I also have insane insomnia and haven't found a solution. Neuropathy from chemo causes restlessness and swelling so solid sleep is impossible. Neurontin (Gabapentin) only provides temporary relief from the neuropathy; however it does make me drowsy and I sleep for a couple of hours. Sleeping pills may cause 8 hrs of sleep but it's not restful sleep. No weird dreams so far but I sense "a void," like a blackout or anesthesia. Not pleasant so I stopped taking them. Eventually sleep depravation catches up with me and my body forces me to take 2 hour naps.